Alert archive / California / Red Flag Warnings in 2024

Red Flag Warning 4, NWS San Francisco Bay Area, CA

October 1, 2024Monterey County, San Benito County, California

NWS San Francisco Bay Area, CA issued this red flag warning at Oct 1, 2024, 11:49 AM PDT for Monterey County, San Benito County, California. It took effect at Oct 2, 2024, 3:00 AM PDT. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2024, 11:49 AM PDT (18:49 UTC)
In effect from
Oct 2, 2024, 3:00 AM PDT
Expired
Oct 3, 2024, 8:00 PM PDT
In force
41 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA

The radar

The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2024-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2024-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3638 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS86 KMTR 011849
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
1149 AM PDT Tue Oct 1 2024

...CRITICAL FIRE WEATHER CONDITIONS EARLY WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR CENTRAL COAST...

.Hot and dry conditions during the day coupled with little to no
relief at night will persist through at least Thursday. Pulses of
offshore flow (north to northeast winds) will occur both day and
night as well. Additionally, fuel moistures remain critically 
low. As result, Red Flag conditions will be develop across 
portions of the Central Coast early Wednesday lasting through at 
least Thursday evening.

CAZ516-517-020600-
/O.UPG.KMTR.FW.A.0002.241002T1300Z-241004T0300Z/
/O.NEW.KMTR.FW.W.0004.241002T1000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
1149 AM PDT Tue Oct 1 2024

...RED FLAG WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 8 PM PDT
THURSDAY FOR CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS FOR
SANTA LUCIA MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

The National Weather Service in San Francisco has issued a Red
Flag Warning for winds, critically dry fuels, and low relative
humidities, which is in effect from 3 AM Wednesday to 8 PM PDT 
Thursday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio and Fire Weather Zone 
  517 Santa Lucia Mountains and Los Padres National Forest.

* TIMING...3 AM Wednesday until 8 PM Thursday.

* WINDS...North to northeast 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.
 
* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ518-020600-
/O.NEW.KMTR.FW.W.0004.241002T1000Z-241004T0300Z/
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
1149 AM PDT Tue Oct 1 2024

...RED FLAG WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 8 PM PDT
THURSDAY FOR CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS FOR
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY...

The National Weather Service in San Francisco has issued a Red
Flag Warning for winds, critically dry fuels, and low relative
humidities, which is in effect from 3 AM Wednesday to 8 PM PDT 
Thursday.

* AFFECTED AREA...Fire Weather Zone 518 Mountains of San Benito 
  County And Interior Monterey County including Pinnacles 
  National Park.

* TIMING...3 AM Wednesday until 8 PM Thursday.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
128 
WWUS86 KMTR 020340
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
840 PM PDT Tue Oct 1 2024

...CRITICAL FIRE WEATHER CONDITIONS EARLY WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR CENTRAL COAST...

.Hot and dry conditions during the day coupled with little to no
relief at night continue through at least Thursday. Pulses of 
offshore flow (north to northeast winds) will occur both day and 
night as well. Additionally, fuel moistures remain critically low.
As result, Red Flag conditions will be develop across portions of
the Central Coast early Wednesday lasting through at least 
Thursday evening.

CAZ516>518-021300-
/O.CON.KMTR.FW.W.0004.241002T1000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
840 PM PDT Tue Oct 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 8 PM
PDT THURSDAY FOR CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS
FOR SANTA LUCIA MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio, Fire Weather Zone 517 
  Santa Lucia Mountains and Los Padres National Forest and Fire 
  Weather Zone 518 Mountains of San Benito County And Interior 
  Monterey County including Pinnacles National Park.

* TIMING...3 AM Wednesday until 8 PM Thursday.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
848 
WWUS86 KMTR 021012
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
312 AM PDT Wed Oct 2 2024

...CRITICAL FIRE WEATHER CONDITIONS EARLY WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR CENTRAL COAST...

.Hot and dry conditions during the day coupled with little to no
relief at night continue through at least Thursday. Pulses of
offshore flow (north to northeast winds) will occur both day and
night as well. Additionally, fuel moistures remain critically
low. As result, Red Flag conditions will be develop across
portions of the Central Coast early today lasting through at 
least Thursday evening.

CAZ516>518-022300-
/O.CON.KMTR.FW.W.0004.000000T0000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
312 AM PDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 8 PM
PDT THURSDAY FOR CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS
FOR SANTA LUCIA MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio, Fire Weather Zone 517 
  Santa Lucia Mountains and Los Padres National Forest and Fire 
  Weather Zone 518 Mountains of San Benito County And Interior 
  Monterey County including Pinnacles National Park.

* TIMING...3 AM Wednesday until 8 PM Thursday.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
507 
WWUS86 KMTR 022241
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
341 PM PDT Wed Oct 2 2024

...CRITICAL FIRE WEATHER CONDITIONS EARLY WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR CENTRAL COAST...

.Hot and dry conditions during the day coupled with little to no
relief at night continue through at least Thursday. Pulses of
offshore flow (north to northeast winds) will occur both day and
night as well. Additionally, fuel moistures remain critically
low. As result, Red Flag conditions will be develop across
portions of the Central Coast early today lasting through at
least Thursday evening.

CAZ516>518-030645-
/O.CON.KMTR.FW.W.0004.000000T0000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
341 PM PDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS FOR SANTA LUCIA
MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio, Fire Weather Zone 517 
  Santa Lucia Mountains and Los Padres National Forest and Fire 
  Weather Zone 518 Mountains of San Benito County And Interior 
  Monterey County including Pinnacles National Park.

* TIMING...Now through 8 PM Thursday.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
293 
WWUS86 KMTR 030632
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
1132 PM PDT Wed Oct 2 2024

...CRITICAL FIRE WEATHER CONDITIONS TONIGHT THROUGH THURSDAY 
EVENING FOR CENTRAL COAST...

.Hot and dry conditions with little to no relief at night continue
through at least Thursday. Periodic offshore flow (north to northeast
winds) will occur both day and night as well. Additionally, fuel 
moistures remain critically low. As a result, Red Flag conditions
will continue across portions of the Central Coast through at least
Thursday evening.

CAZ516>518-032200-
/O.CON.KMTR.FW.W.0004.000000T0000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
1132 PM PDT Wed Oct 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS FOR SANTA LUCIA
MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio, Fire Weather Zone 517 
  Santa Lucia Mountains and Los Padres National Forest and Fire 
  Weather Zone 518 Mountains of San Benito County And Interior 
  Monterey County including Pinnacles National Park.

* TIMING...Now through 8 PM Thursday.

* WINDS...North 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as upper single digits during the day
  and less than 30 percent at night.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
677 
WWUS86 KMTR 032149
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
249 PM PDT Thu Oct 3 2024

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THURSDAY EVENING FOR 
CENTRAL COAST...

.Hot and dry conditions with little to no relief at night
continue through the weekend. Periodic offshore flow (north to 
northeast winds) will occur both day and night as well. 
Additionally, fuel moistures remain critically low. As a result, 
Red Flag conditions will continue across portions of the Central 
Coast through Thursday evening, with near critical fire weather
conditions persisting into the weekend.

CAZ516>518-040300-
/O.CON.KMTR.FW.W.0004.000000T0000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
249 PM PDT Thu Oct 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR CRITICALLY DRY FUELS, LOW HUMIDITY, BREEZY WINDS FOR SANTA
LUCIA MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

* AFFECTED AREA...Fire Weather Zone 516 Southern Salinas 
  Valley/Arroyo Seco and Lake San Antonio, Fire Weather Zone 517 
  Santa Lucia Mountains and Los Padres National Forest and Fire 
  Weather Zone 518 Mountains of San Benito County And Interior 
  Monterey County including Pinnacles National Park.

* TIMING...Now through 8 PM Thursday.

* WINDS...Northwest 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* LIGHTNING...None.

* IMPACTS...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended and follow local burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
028 
WWUS86 KMTR 040238
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
738 PM PDT Thu Oct 3 2024

...NEAR CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH THE
WEEKEND FOR THE CENTRAL COAST...

Although the Red Flag Warning for the interior Central Coast will
be allowed to expire, near critical fire weather conditions 
continue through the weekend, with hot and dry conditions with 
little relief at night, fuel moistures remaining critically low, 
and pulses of offshore flow during the nighttime and morning 
hours.

CAZ516>518-040345-
/O.EXP.KMTR.FW.W.0004.000000T0000Z-241004T0300Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito County And Interior Monterey County
including Pinnacles National Park-
738 PM PDT Thu Oct 3 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
SANTA LUCIA MOUNTAINS AND THE SOUTHERN SALINAS VALLEY...

Wind speeds are decreasing across the district. As a result, the 
Red Flag Warning previously in effect for the interior Central 
Coast will be allowed to expire. However, near critical fire
weather conditions continue through the weekend, with hot and dry
conditions with little relief at night, fuel moistures remaining 
critically low, and pulses of offshore flow during the nighttime 
and morning hours.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 1, 10:33 AM PDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 1, 10:33 AM PDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1033 AM PDT Tue Oct 1 2024

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 316 AM PDT Tue Oct 1 2024

Hot and dry conditions prevail over the next several days with
dangerous heat and elevated fire weather concerns area wide. Gradual
decline in temperatures by the end of the work week, with
potentially critical fire weather conditions Wednesday and Thursday
(and beyond) across portions of the interior Central Coast.

&&

.SHORT TERM...
(Today and tonight)
Issued at 316 AM PDT Tue Oct 1 2024

Our entire forecast area is under either an Excessive Heat Warning
or Heat Advisory today. A building area of high pressure over open
water to our west will slowly migrate ESE across our area over the
next few days. Albeit light, but steady low to mid level offshore
flow today into early tomorrow will nullify any marine layer effects
allowing for many locations, including coastal areas, to realize
some of their highest temperatures of the year thus far. Overnight
lows across elevated inland areas will be unusually high with an
active thermal belt maintaining overnight temperatures in the mid
70s to mid 80s. Coastal locations will still be well above normal
too, but less impactful - mainly in the low to mid 60s by early
Wednesday morning. Temperatures on Wednesday will back off
slightly over our coastal communities from todays highs, but are
mostly higher everywhere else, thus Moderate to Extreme HeatRisk
will continue area wide into tomorrow as well. Please read the
following for heat safety information:

Heat is the number 1 weather related killer in the United States.
Unfortunately lives will be at risk during this heat wave. Follow
these tips to protect yourself, your loved ones, and your animals.

-Stay inside in an air conditioned environment between 10am and 8pm.
-Suspend unnecessary outdoor activities during the extreme heat, but
if you must be outdoors, take frequent breaks in the shade  or AC
and drink cool water.
-Know the signs and symptoms of Heat Exhaustion vs. Heat Stroke!
Heat Stroke can be deadly if not treated immediately by a medical
professional. Call 911 if you suspect someone is suffering from Heat
Stroke.
-Wear a lifejacket, swim near a lifeguard, and check conditions
before entering the water if going to a river or ocean to cool off.
Rivers and the ocean are extremely cold, and Cold Water Shock can
turn into paralysis and drowning if you are not careful.
-Use a cool and damp towel on your body if you do not have AC and
are feeling hot. Or, take a cool shower or bath.
-Do not leave kids or pets in a parked car.
-Ensure pets and livestock have access to shade and water.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 316 AM PDT Tue Oct 1 2024

As the upper ridge slowly shifts ESE farther inland by Thursday,
we'll see a shift in the low to mid-level wind fields. Closer to the
coast, weak onshore flow will return by Thursday behind the ESE
pivoting ridge axis, providing only slight relief from the still
unusually high temps closer to the shoreline. However, the
overnight thermal belts inland and daytime downsloping winds will
keep temperatures in the mid 90s to 110 for most of our interior
locations away and/or above the rebuilding marine layer. Triple
digit heat continues for many inland locations well into the
weekend, along with increasing fire weather concerns as fuels
continue to dry and surface winds gradually increase on the back
side of the shifting dome of high pressure.

&&

.AVIATION...
(18Z TAFS)
Issued at 1032 AM PDT Tue Oct 1 2024

VFR through the TAF period for all sites but there has been some
signals for KSTS and Monterey Bay terminals to see LIFR conditions
starting between 09-12Z Wednesday. There is low confidence for these
conditions to actually occur, as models show probability less than
20%. Winds will build in the afternoon but will be relatively
moderate, with the exception of KSFO, and will diminish overnight.

Vicinity of SFO...High confidence continues for VFR through the TAF
period. Breezy W/NW winds build this afternoon with speeds near 14
knots, before returning to light this afternoon. Winds rebuild
Wednesday afternoon, but models show speeds less than 11 knots.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR is expected to continue through the TAF
period but there is signals for LIFR conditions between 09Z to 16Z
for both KMRY and KSNS. Confidence is low and models show
probability <20%. Therefore, LIFR conditions were left out of the
TAFs at this moment, but a FEW group was included to hint at the
possibility. S/SE winds will turn to onshore by this afternoon and
build to moderate/slightly breezy before light S/SE winds return
tonight.

&&

.MARINE...
(Today through Sunday)
Issued at 1032 AM PDT Tue Oct 1 2024

Fresh to strong northwesterly winds develop over the waters
today, creating hazardous conditions for small craft. By
Thursday, northwesterly winds will weaken to become moderate
across the waters. Significant wave heights continue to abate over
the  outer waters today but are expected to build to 10 to 13 feet
again by midweek.

&&

.FIRE WEATHER...
Issued at 1028 AM PDT Tue Oct 1 2024

Mixed bag of NEAR CRITICAL to CRITICAL fire weather conditions
across the district through late week. Hot and dry conditions
during the day combined with mild and dry conditions at night are
the main drivers of the elevated fire weather concerns. Winds were
breezy to gusty last night over the higher terrain of the N and E
Bay due to moderate offshore flow. Winds elsewhere were less, but
still had some breezy pulses. Moving forward, the offshore flow
is projected to relax easing winds over the N and E Bay. However,
winds over the Central Coast will remain stronger with several
pulses possible on Wednesday and Thursday.

Other concerns from a fire weather perspective are the fuels.
Latest observations suggest critically dry fuels. Current 100 and
1000 hr fuels are near or slightly below avg, but trending drying
Current 10 hr fuels are critically low as well. Additionally,
latest intel with Live Fuel Moisture shows values trending toward
the 60% threshold. Simply put, fuels are receptive to fire starts.

After coordinating with neighboring offices and fire weather
partners will keep the headline for for NEAR CRITICAL for Monterey
Bay northward. The Fire Weather Watch on the other hand will be
converted to Red Flag Warning(RFW) this morning. Zone 518
(Mountains of San Benito and Interior Monterey County) will also
be included with the Red Flag Warning.

Looking farther down the road isn't that promising either. Hot Dry
Windy index highlights elevated fire weather concerns lasting
through and peaking 5-6 days out.

MM

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning until 11 PM PDT Wednesday for CAZ006-
     502>504-508-510-512>518-528.

     Heat Advisory until 11 PM PDT Wednesday for CAZ505-506-509-529-
     530.

     Fire Weather Watch from Wednesday morning through Thursday
     evening for CAZ516-517.

PZ...Small Craft Advisory from 3 PM to 9 PM PDT Wednesday for Pigeon
     Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm.

     Small Craft Advisory from 9 PM this evening to 9 PM PDT
     Wednesday for Pt Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory from 9 AM to 9 PM PDT Wednesday for Pigeon
     Pt to Pt Pinos 10-60 NM.

&&

SHORT TERM...JM
LONG TERM....JM
AVIATION...SO
MARINE...Behringer

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:20 PM PDTSmall Craft AdvisoryMTR67 hr
Oct 1, 12:51 AM PDTHeat AdvisoryMTRCity and County of San Francisco8 hr

Nearby

Red Flag Warnings in California, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.